Alert archive / Kansas / River Flood Warnings in 2016

River Flood Warning 3, NWS Hastings, NE

August 24, 2016Osborne County, Kansas

NWS Hastings, NE issued this river flood warning at Aug 24, 2016, 7:31 PM CDT for Osborne County, Kansas. It took effect at Aug 24, 2016, 8:31 PM CDT. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
Aug 24, 2016, 7:31 PM CDT (00:31 UTC)
In effect from
Aug 24, 2016, 8:31 PM CDT
Expired
Aug 25, 2016, 8:05 PM CDT
In force
24 hr
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Flood severity
Minor

County Osborne County, KS

The radar

The Grand Island radar (KUEX), 101 km from the middle of the area, began a volume at 00:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point S F Solomon River near Osborne (OSBK1). The gauge peaked at 15.80 ft at Aug 25, 2016, 1:00 AM CDT.

actionminormoderate510152008/2408/2508/2608/27
Action stage
12 ft
Minor stage
14 ft
Moderate stage
20 ft
Major stage
27 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06874000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

313 
WGUS43 KGID 250031
FLWGID
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
731 PM CDT WED AUG 24 2016

...The National Weather Service in Hastings has issued a flood 
warning for the following rivers in Kansas... 

  South Fork Solomon Near Osborne Affecting Osborne County

&&

KSC141-251531-
/O.NEW.KGID.FL.W.0003.160825T0131Z-160826T0105Z/
/OSBK1.1.ER.160825T0131Z.160825T0600Z.160825T0705Z.NO/
731 PM CDT WED AUG 24 2016

The National Weather Service in Hastings has issued a 

* Flood Warning for 
  The South Fork Solomon Near Osborne.
* until Thursday evening.....
* At  6:30 PM Wednesday the stage was 13.8 feet.
* Flood stage is 14.0 feet.
* Minor flooding is forecast. The river is expected to crest this evening at
  around 15.5 feet.
* At 14.0 feet...The north bank overflows. At 15 feet, the south bank
overflows and the city golf course begins to flood.

&&

LAT...LON 3948 9893 3944 9848 3939 9848 3944 9893


$$
4 follow-up statements
930 
WGUS83 KGID 250831
FLSGID
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
331 AM CDT THU AUG 25 2016

...The flood warning continues for the following rivers in Kansas...
 
  South Fork Solomon Near Osborne Affecting Osborne County 

&&

KSC141-252331-
/O.EXT.KGID.FL.W.0003.000000T0000Z-160826T1017Z/
/OSBK1.1.ER.160824T2339Z.160825T0630Z.160825T1617Z.NO/
331 AM CDT THU AUG 25 2016

The Flood Warning continues for
  The South Fork Solomon Near Osborne.
* At  2:30 AM Thursday the stage was 15.8 feet.
* Flood stage is 14.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by 
  late Thursday morning.
* At 14.0 feet...The north bank overflows. At 15 feet, the south bank
overflows and the city golf course begins to flood.

&&

LAT...LON 3948 9893 3944 9848 3939 9848 3944 9893


$$

Ewald
269 
WGUS83 KGID 251120
FLSGID
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
620 AM CDT THU AUG 25 2016

...The Flood warning continues for the following rivers in Kansas...

  South Fork Solomon Near Osborne Affecting Osborne County 

&&

KSC141-260220-
/O.CON.KGID.FL.W.0003.000000T0000Z-160826T1017Z/
/OSBK1.1.ER.160824T2339Z.160825T0630Z.160825T1617Z.NO/
620 AM CDT THU AUG 25 2016

The Flood Warning continues for
  The South Fork Solomon Near Osborne.
* At  5:30 AM Thursday the stage was 15.5 feet.
* Flood stage is 14.0 feet.
* Minor flooding is occurring and Minor flooding is forecast to
  persist into the day.
* Forecast...The river is expected to slip below flood stage
  around mid-day...although additional rain from overnight may
  slightly delay this fall.
* At 14.0 feet...The north bank overflows. At 15 feet, the south bank
  overflows and the city golf course begins to flood.
* This warning covers the reach of the South Fork Solomon from near
  Alton downstream to Waconda Lake. 

&&

LAT...LON 3948 9893 3944 9848 3939 9848 3944 9893

$$

Pfannkuch
004 
WGUS83 KGID 251318
FLSGID
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
818 AM CDT THU AUG 25 2016

...The flood warning continues for the following rivers in Kansas...
 
  South Fork Solomon Near Osborne Affecting Osborne County 

&&

KSC141-260418-
/O.EXT.KGID.FL.W.0003.000000T0000Z-160826T1230Z/
/OSBK1.1.ER.160824T2339Z.160825T0630Z.160825T1900Z.NO/
818 AM CDT THU AUG 25 2016

The Flood Warning continues for
  The South Fork Solomon Near Osborne.
* At  7:30 AM Thursday the stage was 15.2 feet.
* Flood stage is 14.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  this afternoon.
* At 14.0 feet...The north bank overflows. At 15 feet, the south bank
overflows and the city golf course begins to flood.
* This warning covers the South Fork Solomon from near Alton
downstream to Waconda Lake. 

&&

LAT...LON 3948 9893 3944 9848 3939 9848 3944 9893


$$

Kelley
839 
WGUS83 KGID 252257
FLSGID
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
557 PM CDT THU AUG 25 2016

...The flood warning is cancelled for the following rivers in 
Kansas...
 
  South Fork Solomon Near Osborne Affecting Osborne County

&&

KSC141-252327-
/O.CAN.KGID.FL.W.0003.000000T0000Z-160826T1230Z/
/OSBK1.1.ER.160824T2339Z.160825T0630Z.160825T1738Z.NO/
557 PM CDT THU AUG 25 2016

The Flood Warning is cancelled for
  The South Fork Solomon Near Osborne.
* At  5:30 PM Thursday the stage was 11.8 feet.
* Flood stage is 14.0 feet.
* Fell below flood stage at 12:38 PM Thursday.
* Forecast...The river will continue to fall to 9.0 feet by tomorrow 
  morning.
* At 14.0 feet...The north bank overflows. At 15 feet, the south bank
overflows and the city golf course begins to flood.

&&

LAT...LON 3948 9893 3944 9848 3939 9848 3944 9893


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this river flood warning went out at Aug 24, 6:53 PM CDT, 38 minutes earlier.

Area forecast discussion, Aug 24, 6:53 PM CDT, 38 minutes before
Area Forecast Discussion
National Weather Service Hastings NE
653 PM CDT WED AUG 24 2016

.SHORT TERM...(This evening through Thursday)
Issued at 332 PM CDT Wed Aug 24 2016

The last of a slug of rain will continue moving northeast over the
next few hours, which was largely aided by mid-level frontogenetic
forcing and a mid-level impulse within southwest flow, north of a
stalled front over Kansas.

This front will slowly sag south, but may still be close enough to
include continued chances, especially in our south/southeast,
with quickly decreasing chances of rain farther to the northwest.
With another perturbation likely tonight and possibly tomorrow,
it would be prudent to keep these chances in the forecast in our
far south.

Instability will generally be just enough to include isolated
thunder, but not enough combined with shear to have severe
weather.

.LONG TERM...(Thursday night through Wednesday)
Issued at 332 PM CDT Wed Aug 24 2016

We will have continued chances of rain for most of the long term
as we remain within southwest flow with repeated impulses and
shortwave troughs moving through. The most significant shortwave
trough will be Friday night, and has been repeatedly forecast as
our best shot at some rain. Still not out of the question for some
severe weather, but instability will be relatively weak and shear
will be potential near 30 kts, as it appears now for Friday night.
We continue to see a mild warming trend to near normal
temperatures as the long term forecast unfolds.

&&

.AVIATION...(For the 00Z KGRI/KEAR TAFS through 00Z Thursday evening)
Issued at 640 PM CDT Wed Aug 24 2016

It should be dry through the next 24 hrs at our TAF sites, but can
not rule out a sprinkle. VFR ceilings and visibility are expected
to continue with just a scattered to broken mid to high deck of
clouds. The wind will be rather light and generally out of the
north, but could vary at times from northwest to northeast.

&&

.GID Watches/Warnings/Advisories...
NE...None.
KS...None.
&&

SHORT TERM...Heinlein
LONG TERM...Heinlein
AVIATION...Wesely
Hazardous weather outlook, Aug 24, 7:08 PM CDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
708 PM CDT WED AUG 24 2016

KSZ005-NEZ039>041-046>049-060>064-072>077-082>086-260015-
PHILLIPS-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-
BUFFALO-HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-
FILLMORE-FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-
708 PM CDT WED AUG 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS NORTHWEST OF A LINE FROM
HEBRON...TO SMITH CENTER...TO STOCKTON.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A RISK FOR THUNDERSTORMS ACROSS AT LEAST SOME PART OF
THE OUTLOOK AREA THROUGH TUESDAY, ALTHOUGH COVERAGE WILL BE
SCATTERED AT BEST. FRIDAY NIGHT HAS THE HIGHEST LIKELIHOOD FOR
MORE WIDESPREAD COVERAGE OF THUNDERSTORMS ACROSS THE AREA. AT THIS
JUNCTURE... SEVERE WEATHER POTENTIAL DURING THE OUTLOOK PERIOD IS
NOT CLEAR CUT AND WILL HAVE TO BE CONTINUALLY REFINED WITH
SUBSEQUENT OUTLOOKS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

KSZ006-007-017>019-NEZ087-260015-
SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-THAYER-
708 PM CDT WED AUG 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS SOUTHEAST OF A LINE FROM
HEBRON...TO SMITH CENTER...TO STOCKTON.

.DAY ONE...TONIGHT.

THERE IS GENERALLY A SLIGHT CHANCE OF THUNDERSTORMS...BUT SEVERE
WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A RISK FOR THUNDERSTORMS ACROSS AT LEAST SOME PART OF
THE OUTLOOK AREA THROUGH TUESDAY, ALTHOUGH COVERAGE WILL BE
SCATTERED AT BEST. FRIDAY NIGHT HAS THE HIGHEST LIKELIHOOD FOR
MORE WIDESPREAD COVERAGE OF THUNDERSTORMS ACROSS THE AREA. AT THIS
JUNCTURE... SEVERE WEATHER POTENTIAL DURING THE OUTLOOK PERIOD IS
NOT CLEAR CUT AND WILL HAVE TO BE CONTINUALLY REFINED WITH
SUBSEQUENT OUTLOOKS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

WESELY

In the hours before

Local storm report, Aug 24, 2:04 PM CDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
204 PM CDT WED AUG 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0137 PM     FLASH FLOOD      OSBORNE                 39.44N 98.70W
08/24/2016                   OSBORNE            KS   LAW ENFORCEMENT

            PHOTOS RECEIVED VIA SOCIAL MEDIA FROM KS STATE TROOPER.
            APPROXIMATELY 4 INCHES OF WATER RUSHING OVER ROAD.
            MESONET SITE IN CITY INDICATED 1.77 INCHES 1215 TO 100
            PM. TIME INDICATED IS WHEN PICTURES WERE POSTED.

&&

KELLEY
Local storm report, Aug 24, 2:15 PM CDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
215 PM CDT WED AUG 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HEAVY RAIN       1 NNW OSBORNE           39.45N 98.71W
08/24/2016  M2.50 INCH       OSBORNE            KS   MESONET

            KSU SITE. TOTAL SINCE 9 AM. 2.14 FELL BTWN 12 AND 1 PM.

&&

KELLEY
Local storm report, Aug 24, 2:39 PM CDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
239 PM CDT WED AUG 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HEAVY RAIN       OSBORNE                 39.44N 98.70W
08/24/2016  M2.07 INCH       OSBORNE            KS   COCORAHS

            TOTAL SINCE 8 AM. MOST FELL BTWN 12 AND 1 PM.

&&

KELLEY

Nearby

River Flood Warnings in Kansas, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.